Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 264, NWS Jackson, MS

April 26, 20114 counties in Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Apr 26, 2011, 5:59 AM CDT for 4 counties in Mississippi. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 26, 2011, 5:59 AM CDT (10:59 UTC)
Expired
Apr 26, 2011, 6:45 AM CDT
In force
46 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Covington County, MS, Jefferson Davis County, MS, Lawrence County, MS, Simpson County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 66 km from the middle of the area, began a volume at 10:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 11.0 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2011-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1103 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2011-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 140 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1103 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
1306 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
140 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.7
Supercell composite
5.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

291 
WUUS54 KJAN 261059
SVRJAN
MSC031-065-077-127-261145-
/O.NEW.KJAN.SV.W.0264.110426T1059Z-110426T1145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
559 AM CDT TUE APR 26 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN SIMPSON COUNTY IN CENTRAL MISSISSIPPI...
  JEFFERSON DAVIS COUNTY IN SOUTH CENTRAL MISSISSIPPI...
  NORTHEASTERN LAWRENCE COUNTY IN SOUTH CENTRAL MISSISSIPPI...
  NORTHWESTERN COVINGTON COUNTY IN SOUTHEAST MISSISSIPPI...

* UNTIL 645 AM CDT

* AT 559 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF HEBRON
  MOVING EAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SHIVERS...PRENTISS...CARSON...CLEM...LONE STAR AND MOUNT OLIVE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3145 9009 3172 9021 3175 9012 3177 9011
      3179 9011 3180 9014 3184 9014 3188 8965
      3145 8964
TIME...MOT...LOC 1059Z 258DEG 33KT 3165 8997

$$

19
2 follow-up statements
719 
WWUS54 KJAN 261118
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
618 AM CDT TUE APR 26 2011

MSC077-261127-
/O.CAN.KJAN.SV.W.0264.000000T0000Z-110426T1145Z/
LAWRENCE MS-
618 AM CDT TUE APR 26 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LAWRENCE COUNTY
IS CANCELLED...

LAT...LON 3146 8996 3152 8995 3153 8997 3155 8998
      3176 8997 3176 9002 3184 9002 3188 8965
      3145 8964
TIME...MOT...LOC 1117Z 258DEG 33KT 3168 8978

$$

MSC031-065-127-261145-
/O.CON.KJAN.SV.W.0264.000000T0000Z-110426T1145Z/
COVINGTON MS-JEFFERSON DAVIS MS-SIMPSON MS-
618 AM CDT TUE APR 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 AM CDT
FOR SOUTHEASTERN SIMPSON...JEFFERSON DAVIS AND NORTHWESTERN COVINGTON
COUNTIES...

AT 617 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH.  THIS STORM WAS LOCATED NEAR CLEM MOVING EAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LONE
STAR AND MOUNT OLIVE

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

LAT...LON 3146 8996 3152 8995 3153 8997 3155 8998
      3176 8997 3176 9002 3184 9002 3188 8965
      3145 8964
TIME...MOT...LOC 1117Z 258DEG 33KT 3168 8978

$$

19
875 
WWUS54 KJAN 261138
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
638 AM CDT TUE APR 26 2011

MSC031-065-127-261147-
/O.EXP.KJAN.SV.W.0264.000000T0000Z-110426T1145Z/
COVINGTON MS-JEFFERSON DAVIS MS-SIMPSON MS-
638 AM CDT TUE APR 26 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SIMPSON... 
JEFFERSON DAVIS AND NORTHWESTERN COVINGTON COUNTIES EXPIRES
AT 645 AM CDT...

THE LINE OF STORMS HAS MOVED EAST OF THESE AREAS HOWEVER...
GUSTY SOUTHEAST WINDS OF 30 TO 40 MPH MAY CONTINUE AS THE RAINS 
SLOWLY DIMINISH FROM THE WEST THROUGH 730 AM.

LAT...LON 3146 8996 3152 8995 3153 8997 3155 8998
      3176 8997 3176 9002 3184 9002 3188 8965
      3145 8964
TIME...MOT...LOC 1137Z 258DEG 33KT 3172 8957

$$

40

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 4:36 AM CDT, 1 hour 23 minutes earlier.

Area forecast discussion, Apr 26, 4:36 AM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
436 AM CDT TUE APR 26 2011

.SHORT TERM...OUTFLOW FROM STORMS EARLIER THIS MORNING WILL SERVE AS
A FOCUS FOR CONVECTION TODAY IN AN AIR MASS THAT WILL SEE CAPE
VALUES EXCEED 2000 OVER MUCH OF THE AREA PER THE MORE CONSERVATIVE
MODEL FORECASTS WITH MUCH HIGHER VALUES PAINTED ON OTHERS. HAVE
INCREASED POPS OVER CENTRAL AND SRN AREAS S OF I-20 AS BAND OF
CONVECTION TRACKS ACROSS SRN MS THIS MORNING. LOW LEVEL JET/WIND
SHEAR FIELDS WILL DECREASE THIS MORNING IN THE WAKE OF THE WAVE THAT
LIFTED OUT BEFORE SUNRISE... ALTHOUGH DEEP LAYER SHEAR WILL REMAIN
HIGH ENOUGH TO SUPPORT STRONG TO SEVERE CONVECTION. OTHER THAN
AFTERNOON HEATING AND THE OUTFLOW LEFT BY LAST NIGHTS LINE OF
STORMS...LITTLE IS EXPECTED IN THE WAY OF LARGE SCALE FORCING
THROUGH THE EARLY AFTERNOON. HOWEVER...THIS WILL BE SUFFICIENT TO
MAINTAIN A RISK OF AT LEAST ISOLATED SEVERE STORMS TODAY IN THE FACE
OF DECREASING CIN VALUES IN AN UNSTABLE AIR MASS WITH HEALTHY DEEP
LAYER SHEAR. THE PRIMARY RISK THROUGH EARLY AFTERNOON LOOKS TO BE
THE CHANCE OF DAMAGING WIND OR HAIL IN A WINDOW WITH LOWER LOW LEVEL
SHEAR. HOWEVER WIND FIELDS/SHEAR WILL BE ON THE INCREASE AGAIN LATER
IN THE DAY AHEAD OF A STRONGER SYSTEM DIGGING INTO THE SRN PLAINS.

LOW LEVEL CYCLOGENESIS INCREASES TODAY WHEN A SURFACE WAVE DEEPENS
OVER WRN ZONES THIS AFTERNOON AND EVENING. THE LOW LEVEL JET
INTENSIFIES SIGNIFICANTLY THIS EVENING AS THE 850 LOW DIGS ACROSS
THE SRN PLAINS. MODEL CONSENSUS PERSISTS IN 850 MB FLOW EXCEEDING
60S KTS TONIGHT WITH 0-1KM HELICITY VALUES GENERALLY ABOVE 300 BY
MIDNIGHT AND INCREASING EVEN MORE INTO EARLY EARLY WEDNESDAY. AS
OFTEN OCCURS WITH DEEP TROUGHS APPROACHING THE AREA...WARMER MID
LEVEL AIR WILL BE PUSHED INTO THE REGION IN THE WARM SECTOR AHEAD OF
THE FRONT AND CIN VALUES ARE FORECAST TO INCREASE ACCORDINGLY
TONIGHT. MODELS AGREE THAT 700 MB TEMPS WILL WARM TO 10 DEGS ACROSS
SRN/ERN ZONES BY MIDNIGHT TONIGHT...LEAVING THE BEST ENVIRONMENT FOR
DEEP CONVECTION ACROSS WRN INTO CNTRL AND NRN AREAS. MID LEVEL TEMPS
BEGIN TO COOL BEFORE SUNRISE IN THE FACE OF FALLING HEIGHTS AND THE
DIGGING TROUGH...INCREASING THE RISK OF SEVERE CONVECTION ACROSS ALL
OF THE REGION FOR WEDNESDAY. AN INTENSE COLD FRONT WILL TRACK ACROSS
THE FORECAST AREA WEDNESDAY WHILE A DEEPENING SURFACE LOW TRACKS TO
OUR NW. THIS WILL PROVIDE STRONG FORCING ACROSS OUR AREA...WHICH
WILL REMAIN VERY UNSTABLE WITH DEEP AND INTENSE WIND SHEAR AND
LITTLE OR NO CAPPING FORECAST. UPPER DIVERGENCE...WHICH WILL BE ON
THE INCREASE ACROSS NRN ZONES TONIGHT...IS FORECAST TO INCREASE
WIDESPREAD ACROSS THE AREA DURING THE DAY WEDNESDAY TO PROVIDE GOOD
UPPER SUPPORT TO WIDESPREAD CONVECTION.

PERIODS OF HEAVY RAIN WILL OCCUR WITH THIS SYSTEM...ESPECIALLY
TONIGHT AND WEDNESDAY. THE NAM HITS PRECIP WATER HARD WITH AROUND 2
INCHES FORECAST ACROSS NWRN ZONES TONIGHT...AROUND 1.7 IS FORECAST
BY THE GFS BY 12Z WEDNESDAY. A SWATH OF AROUND 1.8 INCHES MOVES
ACROSS THE FA PER GFS/NAM DURING THE DAY WEDNESDAY. WILL ISSUE A
FLASH FLOOD WATCH FOR NWRN ZONES FOR LATE AFTERNOON INTO WEDNESDAY
AFTERNOON. INCREASED POPS SLIGHTLY FOR SRN AREAS FOR TODAY...NWRN
ZONES FOR TONIGHT AND ACROSS ALL OF THE FORECAST AREA FOR WEDNESDAY.

RAIN CHANCES WILL END FROM THE WEST WEDNESDAY EVENING IN THE WAKE OF
THE COLD FRONT.

A WAKE LOW FEATURE THAT HAS DEVELOPED ALONG THE NRN EDGE OF THE BAND
OF STORMS TRACKING ACROSS SRN MS THIS MORNING WILL PRODUCE A SWATH
OF STRONG WIND ACROSS CENTRAL ZONES THIS MORNING.

.LONG TERM...THURSDAY THROUGH NEXT TUESDAY...QUIETER CONDITIONS WILL
EXIST THURSDAY THROUGH AT LEAST SATURDAY AS HIGH PRESSURE BUILDS
INTO THE LOWER MISSISSIPPI RIVER VALLEY AND REMAINS IN PLACE INTO
THE FIRST HALF OF THE WEEKEND.  SLIGHTLY COOLER DRIER AIR WILL BE IN
PLACE THURSDAY RESULTING IN COOLER TEMPERATURES...BUT HEADING INTO
THE WEEKEND TEMPERATURES WILL BEGIN MODERATING UP AS WINDS AT THE
SURFACE BECOME MORE SOUTHERLY AND MID AND UPPER FLOW BECOMES
WESTERLY AS AN UPPER RIDGE BUILDS ACROSS THE REGION.

ONCE AGAIN THIS IS ABOUT THE EXTENT OF THE AGREEMENT BETWEEN THE
MODELS THROUGH THE LONG TERM PORTION OF THE FORECAST.  BOTH THE GFS
AND ECMWF BRING ANOTHER SYSTEM INTO THE CWA...BUT THERE REMAINS SOME
TIMING DIFFERENCES AS WELL AS DIFFERENCES IN EACH MODELS OVERALL
HANDLING OF THE SYSTEM.  THE GFS BRINGS A FRONT INTO THE FORECAST
AREA EARLY SUNDAY AND BASICALLY HANGS IT UP ACROSS THE FORECAST AREA
THROUGH TUESDAY...THUS KEEPING RAIN CHANCES ACROSS THE CWA DURING
THE EXTENDED.  MEANWHILE...THE ECMWF BRINGS THE FRONT INTO THE
FORECAST AREA LATE SUNDAY AND PUSHES IT THROUGH ON MONDAY.  GIVEN
THIS IS STILL SEVERAL DAYS OUT...I'LL STAY PRETTY CLOSE TO MEX
GUIDANCE DURING THE EXTENDED. /19/

&&

.AVIATION...GUSTY SOUTH WINDS WILL CONTINUE ACROSS THE AREA. A WAKE
LOW FEATURE THAT HAS DEVELOPED WILL PROVIDE LOCALLY HIGHER WIND
GUSTS ACROSS CENTRAL ZONES THIS MORNING. TSTMS WILL BE SCT OVER THE
AREA THROUGH THE AFTERNOON. MVFR BKN-OVC DECKS WILL BE WIDESPREAD
THIS MORNING...BECOMING SCT-BKN 2500-4000 THIS AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       86  71  84  52 /  46  45  61  13
MERIDIAN      87  69  89  49 /  53  35  62  40
VICKSBURG     87  72  84  51 /  29  50  55  13
HATTIESBURG   88  73  90  57 /  51  22  44  27
NATCHEZ       87  73  84  54 /  22  29  45  13
GREENVILLE    85  72  81  50 /  50  80  59  13
GREENWOOD     86  73  82  49 /  45  76  69  19

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH FROM 4 PM CDT THIS AFTERNOON THROUGH
     WEDNESDAY AFTERNOON FOR MSZ018-019-025>027-034.

LA...NONE.
AR...FLASH FLOOD WATCH FROM 4 PM CDT THIS AFTERNOON THROUGH
     WEDNESDAY AFTERNOON FOR ARZ074-075.

&&

03/19
Hazardous weather outlook, Apr 25, 3:02 PM CDT, 14 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
302 PM CDT MON APR 25 2011

ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>053-262015-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-
CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-
SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-
302 PM CDT MON APR 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA...SOUTHEAST
ARKANSAS...AND NORTHERN AND CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY
SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TONIGHT INTO TUESDAY. THE
PRIMARY TIMING FOR A RISK OF SIGNIFICANT SEVERE WEATHER IS EXPECTED
TO BE BETWEEN 9 PM AND 9 AM AS A BAND OF STORMS MOVES ACROSS THE AREA
FROM WEST TO EAST. HAIL TO THE SIZE OF GOLFBALLS...DAMAGING WIND GUSTS
TO 75 MPH...AND TORNADOES ARE POSSIBLE WITH THE MOST INTENSE STORMS.
AN ENHANCED RISK OF SEVERE STORMS WILL EXIST OVER THE DELTA NORTHWEST
OF A LINE FROM DELHI TO GRENADA. IN THIS AREA IN PARTICULAR A FEW
STRONG TORNADOES COULD OCCUR...ESPECIALLY WITH ANY DISCRETE SUPERCELL
THUNDERSTORMS WITHIN THE BAND OF STORMS.

IN ADDITION TO THE RISK OF SEVERE STORMS...LOCALLY HEAVY RAINFALL
WILL BE POSSIBLE IN AREAS WHERE STORMS MOVE REPEATEDLY ACROSS THE
SAME AREA. THIS COULD CAUSE LOCALIZED FLASH FLOODING. THE PRIMARY
RISK FOR THIS WOULD BE NORTHWEST OF A LINE FROM TALLULAH TO MACON.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY
ANOTHER EPISODE OF SEVERE STORMS WILL BE LIKELY TUESDAY NIGHT INTO
WEDNESDAY. ANY SEVERE STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO
PRODUCE TORNADOES...LARGE HAIL...AND DAMAGING WINDS. THE ATMOSPHERE
LOOKS TO BECOME PARTICULARLY CONDUCIVE TO THE PRODUCTION OF
SIGNIFICANT SEVERE WEATHER DURING THIS TIME PERIOD...AND THE MOST
INTENSE STORMS MAY BE CAPABLE OF PRODUCING STRONG TORNADOES.

THERE ALSO EXISTS THE POTENTIAL FOR LOCALLY HEAVY RAINFALL
TUESDAY NIGHT INTO WEDNESDAY IF STORMS BEGIN TO MOVE OVER THE SAME
LOCATIONS. THIS RISK IS MAINLY FOR AREAS WITHIN THE HIGHWAY 82
CORRIDOR.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED AT ANY TIME THROUGH WEDNESDAY.

LAZ024-026-MSZ054>066-072>074-262015-
CATAHOULA-CONCORDIA-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
302 PM CDT MON APR 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL LOUISIANA AND
SOUTH MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY
AN EPISODE OF SEVERE STORMS WILL BE LIKELY LATE TUESDAY NIGHT INTO
WEDNESDAY. THIS THREAT WILL BEGIN WEST OF THE MISSISSIPPI RIVER
TOWARD MORNING EARLY WEDNESDAY...AND SHIFT EAST THROUGH THE DAY.
WHILE THE COVERAGE OF STORMS MAY BE RELATIVELY ISOLATED...ANY STORMS
THAT DEVELOP WILL HAVE THE POTENTIAL TO BE SEVERE AND PRODUCE
TORNADOES...LARGE HAIL...AND DAMAGING WINDS. THE ATMOSPHERE
LOOKS TO BECOME PARTICULARLY CONDUCIVE TO THE PRODUCTION OF
SIGNIFICANT SEVERE WEATHER DURING THIS TIME PERIOD...AND THE MOST
INTENSE STORMS MAY BE CAPABLE OF PRODUCING STRONG TORNADOES.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED LATE TUESDAY NIGHT INTO WEDNESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

08

In the hours before

Special weather statement, Apr 26, 3:22 AM CDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
322 AM CDT TUE APR 26 2011

MSZ053-059>061-260900-
JEFFERSON MS-CLAIBORNE MS-FRANKLIN MS-ADAMS MS-
322 AM CDT TUE APR 26 2011

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 16 MILES NORTHWEST OF ROCKY SPRINGS TO 9 MILES
WEST OF NATCHEZ AT 322 AM CDT...MOVING EAST AT 35 MPH.

PEOPLE IN NORTHERN ADAMS...NORTHWESTERN FRANKLIN...CLAIBORNE AND
JEFFERSON COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3153 9151 3158 9141 3160 9150 3165 9151
      3162 9142 3174 9138 3176 9126 3177 9137
      3184 9134 3186 9129 3182 9125 3187 9126
      3199 9116 3203 9107 3208 9115 3209 9092
      3222 9073 3205 9072 3146 9097 3148 9151
TIME...MOT...LOC 0822Z 249DEG 31KT 3222 9102 3154 9150

EEC
Special weather statement, Apr 26, 4:04 AM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
404 AM CDT TUE APR 26 2011

MSZ047-048-053-054-059>062-260935-
JEFFERSON MS-CLAIBORNE MS-HINDS MS-WARREN MS-FRANKLIN MS-LINCOLN MS-
ADAMS MS-COPIAH MS-
404 AM CDT TUE APR 26 2011

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 5 MILES NORTH OF VICKSBURG TO 11 MILES
SOUTHWEST OF SIBLEY AT 404 AM CDT...MOVING EAST AT 50 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN WESTERN COPIAH...ADAMS...NORTHWESTERN LINCOLN...FRANKLIN...
SOUTHERN WARREN...HINDS...CLAIBORNE AND JEFFERSON COUNTIES SHOULD
MONITOR THESE STORMS CLOSELY.

LAT...LON 3124 9163 3129 9151 3137 9155 3139 9147
      3144 9149 3203 9107 3224 9103 3222 9098
      3229 9098 3237 9088 3238 9088 3235 9091
      3236 9098 3246 9093 3248 9026 3188 9048
      3135 9084 3137 9132 3131 9146 3123 9149
TIME...MOT...LOC 0904Z 265DEG 48KT 3240 9080 3177 9108
          3127 9146

EEC
Local storm report, Apr 26, 4:07 AM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
407 AM CDT TUE APR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0357 AM     HAIL             GUNNISON                33.94N 90.95W
04/26/2011  E1.00 INCH       BOLIVAR            MS   EMERGENCY MNGR

            QUARTER SIZE HAIL REPORTED BY BOLIVAR EOC

&&

EC
Special weather statement, Apr 26, 5:03 AM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
503 AM CDT TUE APR 26 2011

MSZ036-037-042>044-047>050-261215-
HOLMES-ATTALA-YAZOO-MADISON MS-LEAKE-WARREN-HINDS-RANKIN-SCOTT-
INCLUDING THE CITIES OF...DURANT...TCHULA...LEXINGTON...PICKENS...
GOODMAN...KOSCIUSKO...YAZOO CITY...RIDGELAND...MADISON...CANTON...
CARTHAGE...VICKSBURG...JACKSON...PEARL...BRANDON...RICHLAND...
FOREST...MORTON
503 AM CDT TUE APR 26 2011

GUSTY WINDS OF 40 TO 50 MPH WILL BE POSSIBLE IMMEDIATELY BEHIND A
LINE OF SHOWERS AND STORMS THAT ARE MOVING EAST ACROSS CENTRAL
MISSISSIPPI THIS MORNING. THESE HIGH WINDS CAN MAKE DRIVING
CONDITIONS HAZARDOUS AS WELL AS BRING DOWN TREES AND LARGE LIMBS
RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME
CAUTION WHILE DRIVING AND WHEN OUTDOORS DURING SUCH STRONG
WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

19
Special weather statement, Apr 26, 5:13 AM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
513 AM CDT TUE APR 26 2011

MSZ054-061-062-261045-
FRANKLIN MS-LINCOLN MS-COPIAH MS-
513 AM CDT TUE APR 26 2011

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 5 MILES NORTHEAST OF
CASEYVILLE TO 4 MILES SOUTH OF CENTER POINT AT 513 AM CDT...MOVING
EAST AT 40 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN EXTREME SOUTH CENTRAL COPIAH...LINCOLN AND EASTERN FRANKLIN
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3136 9078 3169 9072 3169 9026 3135 9027
      3135 9061
TIME...MOT...LOC 1013Z 270DEG 33KT 3171 9053 3134 9056

MRM
Special weather statement, Apr 26, 5:42 AM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
542 AM CDT TUE APR 26 2011

MSZ062>064-261140-
LINCOLN MS-LAWRENCE MS-JEFFERSON DAVIS MS-
542 AM CDT TUE APR 26 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 4 MILES WEST OF MONTICELLO AT 542 AM CDT...MOVING EAST AT 35
MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN JEFFERSON DAVIS...LAWRENCE AND EASTERN LINCOLN COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3136 9032 3170 9037 3170 9028 3172 9024
      3176 9007 3178 8975 3162 8975 3155 8960
      3151 8958 3144 8958 3144 8982 3139 8982
      3140 9003 3135 9004 3134 9006
TIME...MOT...LOC 1042Z 262DEG 29KT 3157 9018

19

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 9:12 PM CDTSpecial Weather StatementJANBolivar, Leflore, Sunflower, Washington68 min
Apr 25, 9:55 PM CDTSevere Thunderstorm WarningJANBolivar65 min
Apr 25, 10:52 PM CDTSevere Thunderstorm WarningJANBolivar, Sunflower, Washington53 min
Apr 25, 11:17 PM CDTFlash Flood WarningJANBolivar, Issaquena, Washington98 min
Apr 25, 11:39 PM CDTFlash Flood WarningJANSunflower108 min
Apr 25, 11:42 PM CDTSevere Thunderstorm WarningJANBolivar, Leflore, Sunflower, Washington48 min
Apr 26, 12:06 AM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Leflore, Montgomery54 min
Apr 26, 12:25 AM CDTFlash Flood WarningJANCarroll, Grenada, Leflore, Sunflower92 min
Apr 26, 12:59 AM CDTSpecial Weather StatementJANMontgomery, Webster31 min
Apr 26, 3:11 AM CDTSpecial Weather StatementJANClaiborne, Warren74 min
Apr 26, 3:22 AM CDTSpecial Weather StatementJANAdams, Claiborne, Jefferson38 min
Apr 26, 3:29 AM CDTTornado WarningJANBolivar46 min
Apr 26, 4:04 AM CDTSpecial Weather StatementJANAdams, Claiborne, Franklin, Hinds, Jefferson, Warren31 min
Apr 26, 4:12 AM CDTSevere Thunderstorm WarningJANBolivar, Sunflower33 min
Apr 26, 4:18 AM CDTSevere Thunderstorm WarningJANAdams, Claiborne, Copiah, Franklin, Jefferson, Lincoln42 min
Apr 26, 5:13 AM CDTSpecial Weather StatementJANLincoln32 min
Apr 26, 5:42 AM CDTSpecial Weather StatementJANJefferson Davis, Lawrence58 min
Apr 26, 6:10 AM CDTHigh Wind WarningJANAttala, Hinds, Leake, Madison, Rankin, Scott110 min
Apr 26, 6:13 AM CDTTornado WarningJANCovington, Jefferson Davis, Lawrence, Simpson, Smith47 min
Apr 26, 6:19 AM CDTSevere Thunderstorm WarningJANSimpson, Smith41 min
Apr 26, 6:33 AM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Jones42 min
Apr 26, 7:01 AM CDTSevere Thunderstorm WarningJANJasper, Jones, Smith44 min
Apr 26, 7:07 AM CDTSevere Thunderstorm WarningJANJasper, Newton38 min
Apr 26, 7:13 AM CDTSevere Thunderstorm WarningJANJones62 min
Apr 26, 7:19 AM CDTSpecial Weather StatementJANForrest, Lamar31 min
Apr 26, 7:36 AM CDTFlash Flood WatchJANAttala, Bolivar, Carroll, Choctaw, Clay, Grenada and 19 more32 hr
Apr 26, 7:37 AM CDTSevere Thunderstorm WarningJANClarke, Jasper, Lauderdale, Newton53 min
Apr 26, 7:42 AM CDTSpecial Weather StatementJANKemper33 min
Apr 26, 8:05 AM CDTSevere Thunderstorm WarningJANForrest, Lamar40 min
Apr 26, 8:27 AM CDTSpecial Weather StatementJANClay, Lowndes, Oktibbeha73 min
Apr 26, 8:29 AM CDTSevere Thunderstorm WarningJANClarke31 min
Apr 26, 8:30 AM CDTSpecial Weather StatementJANNoxubee30 min
Apr 26, 11:49 AM CDTRiver Flood WarningJANCarroll, Leflore48 hr
Apr 26, 11:49 AM CDTRiver Flood WarningJANSunflower5 days
Apr 26, 1:48 PM CDTWind AdvisoryJANAdams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more29 hr
Apr 26, 6:20 PM CDTTornado WarningJANBolivar37 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.